4 1/2 Months Off Propecia - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 4 of 4
  1. #1
    Member
    Join Date
    Aug 2012
    Posts
    76

    Default 4 1/2 Months Off Propecia

    Hi,

    I thought I'd provide an update of my experience coming off Propecia. First some context:

    (1) I was on it for about 3 years (got off August 2012)
    (2) Got off as a result of fear of potential sides (will explain)
    (3) I had on the start of a diffuse thinning (mainly crown)

    Why exactly did I get off it?

    To be honest I just got scared that my vanity would come back to bite me. It would not surprise me that with time this drug be deemed completely safe from long term negative sides. However, there could be some clinical truth to all these potential long-term sides and I just didn't want the risk.

    Results while on?

    All I can say is that I LOVE PROPECIA. Man, I basically never thought about my hair or hair loss. And not a side to speak of.

    What's been happening since you came off it?

    Month 1

    (a) Started feeling more virile (almost more manly)
    (b) Morning erections stormed back
    (c) never noticed those sides while on it but felt physically better
    (b) some hair started shedding

    Month 2

    (a) More shedding
    (b) Decreased quality of hair

    Month 3

    (a) Lots more shedding

    Month 4

    (a) Shedding but pace slowed down a little

    Worse part

    For me what I forgot was not the fact that I'd start losing hair again but the drastic drop in the overall quality of my hair. Basically, it's like my scalp went from a fertile land to a desert. The hair is still there but it's dying without the 'proper nutrition'. It affects how I style the hairs I still have. For example, I hate taking showers now because when I come out I can see how dry and limp my hair is and how many hairs fall out. I miss those days of pulling on the hairs from my crown and none coming out. Those days are long gone. Now, when I pass my hand through my hairs and pull gently I'll always find one on my hand.

    Propecia is amazing and I miss it. There are days that I feel like an addict in withdrawal dying to pop the pill but for me the potential price is too steep (for me). However, I do not regret a minute being on Propecia. I got 3 great years from it. The only regret is that while I was on it I took so few pictures of myself with great hair!!! I've been struggling with getting older in general so it's all been a good learning experience.

    Personal Opinion for those considering Propecia

    Yes, there is a real potential for sides. They could be small as were mine or more serious. There is currently no clinical proof that taking the drug is linked to persistent long-term sides but as they warn it is a possibility. However, if you're looking to battle MPB this drug will most likely work. Which leaves debating the pros and cons with you. I personally HATE losing my hair but it does not yet bother me enough to tip the scale but if it does I would go back on it.

    Anyhow, best of luck.

  2. #2
    Senior Member
    Join Date
    Oct 2012
    Posts
    101

    Default

    Thanks for sharing man. Did you go through any sheds on propecia, and if so, did you have scalp itch. It was working for me and after four months I hit a massive shed paired with scalp itch. No signs of letting up...

    Quote Originally Posted by montreal6130 View Post
    Hi,

    I thought I'd provide an update of my experience coming off Propecia. First some context:

    (1) I was on it for about 3 years (got off August 2012)
    (2) Got off as a result of fear of potential sides (will explain)
    (3) I had on the start of a diffuse thinning (mainly crown)

    Why exactly did I get off it?

    To be honest I just got scared that my vanity would come back to bite me. It would not surprise me that with time this drug be deemed completely safe from long term negative sides. However, there could be some clinical truth to all these potential long-term sides and I just didn't want the risk.

    Results while on?

    All I can say is that I LOVE PROPECIA. Man, I basically never thought about my hair or hair loss. And not a side to speak of.

    What's been happening since you came off it?

    Month 1

    (a) Started feeling more virile (almost more manly)
    (b) Morning erections stormed back
    (c) never noticed those sides while on it but felt physically better
    (b) some hair started shedding

    Month 2

    (a) More shedding
    (b) Decreased quality of hair

    Month 3

    (a) Lots more shedding

    Month 4

    (a) Shedding but pace slowed down a little

    Worse part

    For me what I forgot was not the fact that I'd start losing hair again but the drastic drop in the overall quality of my hair. Basically, it's like my scalp went from a fertile land to a desert. The hair is still there but it's dying without the 'proper nutrition'. It affects how I style the hairs I still have. For example, I hate taking showers now because when I come out I can see how dry and limp my hair is and how many hairs fall out. I miss those days of pulling on the hairs from my crown and none coming out. Those days are long gone. Now, when I pass my hand through my hairs and pull gently I'll always find one on my hand.

    Propecia is amazing and I miss it. There are days that I feel like an addict in withdrawal dying to pop the pill but for me the potential price is too steep (for me). However, I do not regret a minute being on Propecia. I got 3 great years from it. The only regret is that while I was on it I took so few pictures of myself with great hair!!! I've been struggling with getting older in general so it's all been a good learning experience.

    Personal Opinion for those considering Propecia

    Yes, there is a real potential for sides. They could be small as were mine or more serious. There is currently no clinical proof that taking the drug is linked to persistent long-term sides but as they warn it is a possibility. However, if you're looking to battle MPB this drug will most likely work. Which leaves debating the pros and cons with you. I personally HATE losing my hair but it does not yet bother me enough to tip the scale but if it does I would go back on it.

    Anyhow, best of luck.

  3. #3
    Senior Member
    Join Date
    Aug 2011
    Posts
    437

    Default

    Are you on rogaine or nizoral or any other meds ? Or you are on nothing right now ?

  4. #4
    Member
    Join Date
    Aug 2012
    Posts
    76

    Default

    mpbsucks - no, i had no issues at all. I don't recall shedding either.

    aim4hair - i just bought Rogaine 5% foam more to ease the psychological pain (i.e. to feel like i am doing something). The challenge is that it won't do much for the overall healthy look of my hair. I thought about the Nizoral shampoo but don't think it's clinically proven to do anything so not sure if it helps.

Similar Threads

  1. 8 months on Propecia, stronger but not thicker, 50% of Propecia theory is true now
    By manhtrangsatthu in forum Introduce Yourself & Share Your Story
    Replies: 5
    Last Post: 08-22-2012, 08:42 PM
  2. Propecia 10 Months
    By SE19 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 2
    Last Post: 03-13-2011, 07:09 PM
  3. Been on Propecia for 14 months
    By create79 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 5
    Last Post: 03-04-2011, 12:23 PM
  4. Propecia 9 months
    By SE19 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 3
    Last Post: 03-02-2011, 07:45 PM
  5. Propecia Results Months 4 -5, Please Help
    By SE19 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 20
    Last Post: 11-29-2010, 04:47 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Is FUT less preferable nowadays or..
08-31-2019 11:27 AM
by dustinb
Last Post By Matlee
Today 11:12 PM
The Bald Truth November 4th, 2022
11-04-2022 10:55 AM
Last Post By barterelderly
Today 07:04 PM
Review of ISHRS article on ethical practices
12-05-2022 09:22 AM
Last Post By Dr. Lindsey
12-05-2022 09:22 AM